Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 24, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at May 28, 2012, 3:10 PM CDT for Portage County, Shawano County, Waupaca County, Wisconsin. It was in force for 35 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 28, 2012, 3:10 PM CDT (20:10 UTC)
- Expired
- May 28, 2012, 3:45 PM CDT
- In force
- 35 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Portage County, WI, Shawano County, WI, Waupaca County, WI
The radar
The Green Bay radar (KGRB), 76 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 28, 3:15 PM CDT | TSTM WND DMG | 1 N Split Rock, WI | TWO TREES DOWN AND SEVERAL BRANCES DOWN. OBSERVER ESTIMATED WIND GUST OVER 60 MPH. |
| May 28, 3:17 PM CDT | HAIL 1 | Split Rock, WI | |
| May 28, 3:23 PM CDT | TSTM WND DMG | Tigerton, WI | ONE TREE AND SEVERAL POWERLINES DOWNS IN TIGERTON. |
| May 28, 3:25 PM CDT | HAIL 1.25 | Tigerton, WI | REPORTED RELAYED BY WSAW TV IN WAUSAU. |
| May 28, 3:48 PM CDT | TSTM WND DMG | 4 Nw Shawano, WI | SEVERAL TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 28, 12:54 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.2 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 42 J/kg
- Mixed-layer CIN
- -178 J/kg
- Mixed-layer LCL
- 1757 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
928
WUUS53 KGRB 282010
SVRGRB
WIC097-115-135-282115-
/O.NEW.KGRB.SV.W.0024.120528T2010Z-120528T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
310 PM CDT MON MAY 28 2012
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN PORTAGE COUNTY IN CENTRAL WISCONSIN...
SHAWANO COUNTY IN NORTHEAST WISCONSIN...
NORTHWESTERN WAUPACA COUNTY IN NORTHEAST WISCONSIN...
* UNTIL 415 PM CDT
* AT 305 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10
MILES SOUTHEAST OF BEVENT...OR 19 MILES NORTHEAST OF STEVENS
POINT...AND MOVING NORTHEAST AT 60 MPH.
* LOCATIONS IMPACTED INCLUDE...
SHAWANO...WITTENBERG...BIG FALLS...TIGERTON...WHITCOMB...SPLIT
ROCK...SHEPLEY AND MARION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...LARGE HAIL...AND DEADLY
LIGHTNING. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS.
&&
LAT...LON 4468 8938 4468 8923 4480 8922 4495 8898
4495 8882 4490 8873 4486 8874 4486 8867
4474 8847 4455 8923
TIME...MOT...LOC 2009Z 239DEG 50KT 4469 8918
WIND...HAIL 60MPH 1.00IN
$$
TH4 follow-up statements
173
WWUS53 KGRB 282017
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
317 PM CDT MON MAY 28 2012
WIC097-282025-
/O.CAN.KGRB.SV.W.0024.000000T0000Z-120528T2115Z/
PORTAGE WI-
317 PM CDT MON MAY 28 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PORTAGE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4480 8922 4495 8898 4495 8881 4490 8874
4486 8874 4486 8867 4474 8847 4455 8922
TIME...MOT...LOC 2015Z 239DEG 50KT 4473 8908
$$
WIC115-135-282115-
/O.CON.KGRB.SV.W.0024.000000T0000Z-120528T2115Z/
WAUPACA WI-SHAWANO WI-
317 PM CDT MON MAY 28 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SHAWANO AND
NORTHERN WAUPACA COUNTIES UNTIL 415 PM CDT...
AT 314 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
SOUTHEAST OF WITTENBERG...OR 25 MILES WEST OF SHAWANO...MOVING
NORTHEAST AT 55 MPH.
LOCATIONS IMPACTED INCLUDE...
SHAWANO...TIGERTON...WHITCOMB...SPLIT ROCK...SHEPLEY...MARION...
CAROLINE AND BOWLER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...LARGE HAIL...AND DEADLY
LIGHTNING. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS.
&&
LAT...LON 4480 8922 4495 8898 4495 8881 4490 8874
4486 8874 4486 8867 4474 8847 4455 8922
TIME...MOT...LOC 2015Z 239DEG 50KT 4473 8908
WIND...HAIL 60MPH 1.00IN
$$
TH523
WWUS53 KGRB 282025
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
325 PM CDT MON MAY 28 2012
WIC135-282035-
/O.CAN.KGRB.SV.W.0024.000000T0000Z-120528T2115Z/
WAUPACA WI-
325 PM CDT MON MAY 28 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN WAUPACA COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4482 8919 4495 8898 4494 8880 4490 8874
4486 8874 4486 8867 4480 8857 4468 8898
TIME...MOT...LOC 2025Z 239DEG 50KT 4480 8891
$$
WIC115-282115-
/O.CON.KGRB.SV.W.0024.000000T0000Z-120528T2115Z/
SHAWANO WI-
325 PM CDT MON MAY 28 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SHAWANO COUNTY
UNTIL 415 PM CDT...
AT 322 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES
EAST OF WITTENBERG...OR 18 MILES WEST OF SHAWANO...MOVING NORTHEAST
AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
LEOPOLIS...LYNDHURST...GRESHAM...MORGAN...THORNTON AND RED RIVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...LARGE HAIL...AND DEADLY
LIGHTNING. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS.
&&
LAT...LON 4482 8919 4495 8898 4494 8880 4490 8874
4486 8874 4486 8867 4480 8857 4468 8898
TIME...MOT...LOC 2025Z 239DEG 50KT 4480 8891
WIND...HAIL 60MPH 1.00IN
$$
TH061
WWUS53 KGRB 282035
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
335 PM CDT MON MAY 28 2012
WIC115-282115-
/O.CON.KGRB.SV.W.0024.000000T0000Z-120528T2115Z/
SHAWANO WI-
335 PM CDT MON MAY 28 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SHAWANO COUNTY
UNTIL 415 PM CDT...
AT 331 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12 MILES
SOUTHWEST OF KESHENA...OR 12 MILES WEST OF SHAWANO...MOVING NORTHEAST
AT 55 MPH.
IN ADDITION...AT 317 PM CDT...A WEATHER SPOTTER REPORED ONE INCH
HAIL AND 60 MPH WINDS IN SPLIT ROCK IN SOUTHWEST SHAWANO COUNTY.
LOCATIONS IMPACTED INCLUDE...
GRESHAM...MORGAN...THORNTON AND RED RIVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT THE NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN GREEN BAY.
&&
LAT...LON 4482 8919 4495 8898 4494 8880 4490 8874
4486 8874 4486 8867 4480 8857 4468 8898
TIME...MOT...LOC 2034Z 239DEG 50KT 4481 8879
WIND...HAIL 60MPH 1.00IN
$$
TH560
WWUS53 KGRB 282045
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
345 PM CDT MON MAY 28 2012
WIC115-282053-
/O.CAN.KGRB.SV.W.0024.000000T0000Z-120528T2115Z/
SHAWANO WI-
345 PM CDT MON MAY 28 2012
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN SHAWANO COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED EAST.
REMEMBER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR
EASTERN SHAWANO COUNTY UNTIL 430 PM CDT.
LAT...LON 4482 8919 4495 8898 4494 8880 4490 8874
4486 8874 4486 8867 4480 8857 4468 8898
TIME...MOT...LOC 2043Z 239DEG 50KT 4487 8864
$$
THWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 12:51 PM CDT, 2 hours 19 minutes earlier.
Area forecast discussion, May 28, 12:51 PM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 1251 PM CDT MON MAY 28 2012 UPDATED AVIATION PORTION FOR 18Z TAF ISSUANCE .SHORT TERM... TODAY THROUGH TUESDAY. A COLD FRONT OVER MINNESOTA WILL BRING THE THREAT OF SHOWERS AND THUNDERSTORMS TODAY AS IT MOVES SLOWLY EAST. LOW LEVEL CONVERGENCE ALONG THE FRONT WEAKENS WITH TIME AND THERE IS ACTUALLY WEAK COLD ADVECTION BY THE END OF THE DAY. THESE FACTORS ARGUE AGAINST SIGNIFICANT PRECIPITATION BUT THE SYSTEM DOES HAVE SOMETHING GOING FOR IT...THE RIGHT ENTRANCE REGION OF A VIGOROUS UPPER JET IS FORECAST TO MOVE ACROSS THE AREA THIS AFTERNOON. ALL IN ALL THE BEST DYNAMICS LOOK TO BE IN THE EASTERN HALF OF THE FORECAST AREA THIS AFTERNOON. THE SEVERE THREAT WILL DEPEND ON HOW MUCH SURFACE HEATING WE GET AND HOW MUCH LOW LEVEL MOISTURE THERE IS. THE MAIN SEVERE WEATHER THREAT WOULD BE WINDS AND HAIL. HIGHS TODAY SHOULD BE WARMER THAN YESTERDAY OVER ALL BUT THE SOUTHERNMOST COUNTIES. THE FRONT MOVES THROUGH TONIGHT BUT MAIN PUSH OF COLD AIR LAGS BEHIND QUITE A BIT. SOME LEFTOVER SHOWERS POSSIBLE IN THE EAST DURING THE EVENING. LOWS SHOULD BE A FEW DEGREES ABOVE NORMAL FOR THIS TIME OF THE YEAR. BLUSTERY AND COOLER TUESDAY AS 850MB TEMPERATURES FALL THROUGH THE SINGLE NUMBERS DURING THE DAY. THE LEFT EXIT REGION OF AN UPPER JET IS FORECAST TO MOVE ACROSS NORTHERN WISCONSIN AND MIGHT BE SUFFICIENT TO PRODUCE SOME SCATTERED SHOWERS. .LONG TERM...TUESDAY NIGHT THROUGH SUNDAY. COLD AIR MOVING OVER LAKE SUPERIOR IN CYCLONIC FLOW BEHIND A DEPARTING SURFACE COLD FRONT AND LOW WILL KEEP A CHANCE OF SOME SHOWERS ACROSS NORTH CENTRAL WISCONSIN ON TUESDAY NIGHT. EVEN WITHOUT PRECIPITATION...THERE SHOULD BE ENOUGH CLOUDS AND WIND TO HOLD TEMPERATURES UP AND KEEP FROST FROM DEVELOPING. SKIES SHOULD BEGIN TO CLEAR ON WEDNESDAY WITH SURFACE HIGH PRESSURE AND A WEAK UPPER RIDGE OVER WISCONSIN. A SYSTEM APPROACHING FROM THE PLAINS WILL BRING AN INCREASE IN CLOUDS TO THE SOUTHERN PART OF THE AREA ON WEDNESDAY NIGHT. A COLD AIRMASS...LIGHT WINDS AND PARTLY CLOUDY SKIES SHOULD ALLOW AT LEAST PATCHY FROST TO DEVELOP ACROSS MUCH OF NORTHERN WISCONSIN. THE MAIN ISSUE FROM THURSDAY THROUGH SUNDAY IS RUN-TO-RUN MODEL CONSISTENCY. THE LATEST MODEL RUNS LOOK WETTER THAN THEY DID 24 HOURS AGO...SO HAVE OPTED TO LEAVE THE BLENDED MODEL SOLUTION ALONE DURING THIS PART OF THE FORECAST. THIS APPROACH YIELDS AREAS OF AT LEAST SLIGHT CHANCE POPS IN THE GRIDS FOR MOST PERIODS. CLOUDS SHOULD GENERALLY HELP TO KEEP LOW TEMPERATURES FROM FALLING BELOW NORMAL. HIGHS WILL BE ON THE COOL SIDE FOR THE END OF THE WORK WEEK...BEFORE WARMING UP OVER THE WEEKEND. && .AVIATION...SCATTERED THUNDERSTORMS WILL MOVE ACROSS NORTH CENTRAL AND NORTHEAST WISCONSIN DURING THE REMAINDER OF THE AFTERNOON INTO EARLY THIS EVENING. SOME OF THESE STORMS COULD PRODUCE LARGE HAIL AND DAMAGING WINDS IN EXCESS OF 50 KNOTS. VFR CONDITIONS SHOULD PREVAIL AFTER THE STORMS EXIT THE REGION. BETWEEN 04Z AND 07Z... SOME MODEL GUIDANCE SUGGEST THAT THERE IS SOME POTENTIAL FOR A PERIOD OF GUSTY WINDS OF 15 TO 25 KNOTS. THESE WINDS WILL CONTINUE FOR MOST THE REMAINDER OF THE NIGHT...ALTHOUGH COULD BE A PERIOD JUST BEFORE OR AROUND SUNRISE THAT THE WINDS DECOUPLE FOR A BRIEF PERIOD. WINDY CONDITIONS EXPECTED ON TUESDAY WITH GUSTS TO AROUND 30 KNOTS POSSIBLE. MVFR CIGS EXPECTED TO MOVE INTO NORTH CENTRAL WISCONSIN TUESDAY. SCATTERED TO ISOLATED SHOWERS EXPECTED NORTH OF A MERRILL TO MARINETTE LINE ON TUESDAY...ESPECIALLY DURING THE AFTERNOON HOURS. ECKBERG && .MARINE...SMALL CRAFT WILL BE ISSUED FOR MEMORIAL DAY...FROM 10 AM TO 6 PM. GUSTY SOUTH/SOUTHWEST WINDS CAN BE EXPECTED WITH SOME GUSTS TO AROUND 25 KNOTS BY LATE MORNING THROUGH MUCH OF THE AFTERNOON. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 28, 3:03 PM CDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 303 PM CDT MON MAY 28 2012 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-292015- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 303 PM CDT MON MAY 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT SEVERE THUNDERSTORM WATCH 308 IS IN EFFECT UNTIL 8 PM THIS EVENING. SOME OF THE STRONGEST STORMS WILL PRODUCE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY MUCH COOLER AIR WILL ARRIVE DURING THE MIDDLE OF THE WEEK. FROST IS POSSIBLE IN NORTH CENTRAL AND FAR NORTHEAST WISCONSIN EARLY THURSDAY MORNING. THUNDERSTORMS ARE POSSIBLE EARLY NEXT WEEK. IT IS TOO EARLY TO DETERMINE IF THESE STORMS WOULD BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THROUGH EARLY EVENING. LMZ521-522-541>543-292015- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 303 PM CDT MON MAY 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL MOVE ACROSS THE AREA THROUGH 8 PM. SOME OF THE STRONGER STORMS WILL PRODUCE STRONG WINDS AND LARGE HAIL THAT WILL CREATE A SERIOUS HAZARD FOR MARINERS. GUSTY SOUTH TO SOUTHWEST WINDS WILL DIMINISH EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY STRONG WEST WINDS WILL CREATE A HAZARD TO SMALL CRAFT ON LATER TUESDAY MORNING AND THEN CONTINUE INTO TUESDAY EVENING. ECKBERG
In the hours before
Local storm report, May 28, 2:27 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
227 PM CDT MON MAY 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM HAIL SYMCO 44.51N 88.90W
05/28/2012 M0.25 INCH WAUPACA WI TRAINED SPOTTER
&&
BERSCHSpecial weather statement, May 28, 2:31 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 231 PM CDT MON MAY 28 2012 WIZ013-019>021-031-073-074-282030- LANGLADE-MENOMINEE-NORTHERN MARINETTE COUNTY-NORTHERN OCONTO COUNTY-SHAWANO-SOUTHERN MARINETTE COUNTY-SOUTHERN OCONTO COUNTY- 231 PM CDT MON MAY 28 2012 ...STRONG THUNDERSTORMS IN MENOMINEE AND OCONTO COUNTIES... AT 226 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A RAPIDLY DEVELOPING THUNDERSTORM 9 MILES NORTH OF SHAWANO...MOVING NORTHEAST AT 45 MPH. ANOTHER STRONG STORM WAS LOCATED IN CENTRAL OCONTO COUNTY NEAR BREED. THESE STORMS WILL AFFECT EASTERN MENOMINEE AND CENTRAL OCONTO COUNTIES THROUGH 315 PM. WIND GUSTS TO 40 MPH... HAIL UP TO PENNY SIZE AND HEAVY RAINFALL ARE ANTICIPATED. GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. KIECKBUSCH
Local storm report, May 28, 2:45 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
245 PM CDT MON MAY 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL 1 W STEVENS POINT 44.51N 89.58W
05/28/2012 M0.50 INCH PORTAGE WI TRAINED SPOTTER
&&
BERSCHLocal storm report, May 28, 2:47 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
247 PM CDT MON MAY 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL CLINTONVILLE 44.61N 88.75W
05/28/2012 E0.75 INCH WAUPACA WI TRAINED SPOTTER
&&
BERSCHLocal storm report, May 28, 2:51 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
251 PM CDT MON MAY 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL OCONTO 44.88N 87.88W
05/28/2012 M0.25 INCH OCONTO WI TRAINED SPOTTER
&&
SACSpecial weather statement, May 28, 2:53 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 253 PM CDT MON MAY 28 2012 WIZ019-020-030-031-036-037-282045- LANGLADE-MARATHON-MENOMINEE-PORTAGE-SHAWANO-WAUPACA- 253 PM CDT MON MAY 28 2012 ...STRONG THUNDERSTORMS OVER CENTRAL WISCONSIN... AT 248 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS EXTENDING FROM 6 MILES NORTHEAST OF STEVENS POINT TO WESTERN MENOMINEE COUNTY...MOVING NORTHEAST AT 45 MPH. PENNY SIZE HAIL...WINDS 40 TO 45 MPH...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORM. LOCATIONS IMPACTED INCLUDE... SHANTYTOWN... ROSHOLT... PIKE LAKE... GALLOWAY... BEVENT... ELDERON... WITTENBERG... NORRIE... WHITCOMB... TIGERTON... SPLIT ROCK... ELAND... BIRNAMWOOD... SHEPLEY... TILLEDA... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. TH
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 2:37 PM CDT | Severe Thunderstorm Warning | GRB | Marinette, Menominee, Oconto | 53 min |
| May 28, 3:42 PM CDT | Severe Thunderstorm Warning | GRB | Menominee, Oconto, Shawano | 35 min |
| May 28, 3:45 PM CDT | Special Marine Warning | GRB | 60 min | |
| May 28, 4:16 PM CDT | Special Marine Warning | GRB | 44 min | |
| May 28, 4:32 PM CDT | Severe Thunderstorm Warning | GRB | Outagamie, Shawano, Waupaca | 28 min |
| May 28, 4:39 PM CDT | Severe Thunderstorm Warning | GRB | Portage, Waupaca, Waushara, Winnebago | 51 min |
| May 28, 4:43 PM CDT | Severe Thunderstorm Warning | GRB | Marinette | 10 min |
| May 28, 5:24 PM CDT | Severe Thunderstorm Warning | GRB | Outagamie, Waupaca | 21 min |
| May 28, 5:31 PM CDT | Special Marine Warning | GRB | 59 min | |
| May 28, 6:02 PM CDT | Severe Thunderstorm Warning | GRB | Door | 32 min |
| May 28, 6:21 PM CDT | Severe Thunderstorm Warning | GRB | Manitowoc | 26 min |
| May 28, 6:25 PM CDT | Special Marine Warning | GRB | 95 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.